Your question: Can I take a nasal decongestant with Claritin?

Can you take a decongestant with allergy medicine?

Studies have shown that the combination of an antihistamine drug and a decongestant is better at relieving the symptoms of allergic rhinitis due to seasonal inhalant allergies. These drugs only offer symptomatic relief and should be used with some caution.

Is Claritin a nasal decongestant?

Claritin is an antihistamine and Sudafed is a decongestant. They are both used to treat allergy and hayfever symptoms such as runny nose.

Can I take Sudafed and Claritin at the same time?

Interactions between your drugs

No interactions were found between Claritin and Sudafed Congestion. This does not necessarily mean no interactions exist.

Can you take a decongestant with nasal spray?

Consumer Reports’ consultants caution against using a nasal spray and an oral decongestant at the same time, for two reasons. First, it’s not necessary, since they work on the nasal passages the same way. Second, taking them together could lead to an overload of decongestant, increasing the risk of side effects.

IT IS INTERESTING:  Question: Can you take Benadryl and Mucinex DM?

Can I take an antihistamine and a decongestant together?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep. If you have a runny nose or sneezing, try an antihistamine.

Is it bad to take a decongestant everyday?

Is it safe to take for a long time? Decongestants should only be used for a short time, usually less than 10 days. If you take them for longer, you’re more likely to get side effects. Only take pseudoephedrine for longer than 10 days if a doctor has said it’s OK.

What is the best decongestant for sinuses?

Decongestants . These medicines help reduce the swelling in your nasal passages and ease the stuffiness and sinus pressure. They come as nasal sprays, like naphazoline (Privine), oxymetazoline (Afrin, Dristan, Nostrilla, Vicks Sinus Nasal Spray), or phenylephrine (Neo-Synephrine, Sinex, Rhinall).

Do Antihistamines dry up mucus?

Antihistamines and decongestants may dry out the mucous membranes in your nose and sinuses and slow the movement of the cilia (the tiny hairs that line the nose, sinuses, and the air passages inside the lungs and that remove irritants). This can make mucus thicker, adding to drainage problems.

Is Sudafed better than Claritin?

Claritin is also used to treat allergy symptoms such as itching, sneezing, and allergic skin rashes. Sudafed is also used for temporary relief of nasal congestion due to the common cold. Claritin and Sudafed belong to different drug classes. Claritin is an antihistamine and Sudafed is a decongestant.

IT IS INTERESTING:  What is the main ingredient in Benadryl?

Can you take mucinex with Claritin?

Yes, you can to take Claritin and Mucinex DM together. There are no known interactions between them. However, it does not mean that no interactions exist. If you experience any bothersome symptoms please see your doctor.

Is Sudafed or Claritin better for post nasal drip?

Over-the-counter decongestants like pseudoephedrine (Sudafed) can help reduce congestion and eliminate postnasal drip. Newer, nondrowsy antihistamines like loratadine-pseudoephedrine (Claritin) can work to get rid of postnasal drip. However, these are more effective after you take them for several days.

Can I take Claritin and Flonase?

Question: If someone is using a nasal steroid spray, such as Nasonex or Flonase, is it okay or even desirable to also use an oral antihistamine such as Zyrtec or Claritin? Answer: Yes, both antihistamines and nasal steroids can be used, depending on the clinical symptoms and the response to treatment.

Can nasal spray make congestion worse?

On the Rebound

You spray and spray, several times a day, but your stuffy nose seems to get worse. It’s a well-known problem, says Marilene Wang, MD, an ear, nose, and throat doctor in Los Angeles. The condition’s official name is rhinitis medicamentosa, and it has one cause: overusing decongestant nasal sprays.

Can Sudafed make congestion worse?

In addition, using nonprescription decongestant nasal sprays (Afrin, Dristan, others) for more than three or four days can cause even worse nasal congestion once the decongestant wears off (rebound rhinitis).

What is a good decongestant for ears?

Pseudoephedrine is used to relieve nasal or sinus congestion caused by the common cold, sinusitis, and hay fever and other respiratory allergies. It is also used to relieve ear congestion caused by ear inflammation or infection.

IT IS INTERESTING:  Frequent question: Which antihistamines have anticholinergic effects?
No runny nose